MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FULL KIT 20G X 8 CM WITH PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FULL KIT 20G X 8 CM WITH PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficult catheter insertion was confirmed and was determined to be use related.The product returned for evaluation was a 20ga x 8cm powerglide pro midline catheter assembly.The device was received fully assembled and the guidewire was fully advanced.Usage residues were observed on the device.A permanent bend was observed in the guidewire at the exit site from the needle.An attempt to withdraw the guidewire was successful.Microscopic inspection of the distal end of the catheter revealed it was flared outward.The proximal edge of the needle bevel was observed to be rigged and uneven.The bend in the guidewire and catheter deformation were consistent with attempted insertion at a steep angle or insertion against resistance.The biological residue suggested the damage occurred during attempted device placement.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
It was reported via medwatch, "i had a powerglide that had the guidewire stick after it was engaged.I followed the needle tip all the way in.The needle encasement did come apart during insertion.I engaged the guidewire without difficulty.I attempted to advance the catheter and it would not move at all.I then attempted to pull the guidewire back in and it would not move.I removed the unit as (b)(4) piece." additional info 07/30/2024: patient had to be stuck an additional time since this product malfunctioned and insertion had to be aborted.Additional information received via medwatch: "inserting powerglide for intravenous access.During insertion, the housing device came apart and had to be put back together.I advanced the catheter as far as i could, utilizing the ultrasound machine, engaged the guidewire and was unable to advance the catheter from the device.I attempted to withdraw the guidewire from the vein but it was locked in place.Removed entire powerglide as one unit." 09/12/2024 - the device returned for evaluation exhibited a bend in the guidewire.

Brand Name
FULL KIT 20G X 8 CM WITH PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20409839
Report Number3006260740-2024-05787
Device Sequence Number18122743
Product Code FOZ
UDI-Device Identifier00801741140624
UDI-Public(01)00801741140624(11)231218(17)241231(10)REHX1118
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberN/A
Device Catalogue NumberF220088PT
Device Lot NumberREHX1118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Initial Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexFemale
Patient Weight151 KG
Patient EthnicityNon Hispanic
Patient RaceWhite